Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 11, 2004, 2:01 PM EDT for Scioto County, Ohio. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 2:01 PM EDT (18:01 UTC)
- Expired
- May 11, 2004, 3:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 111803 FFWILN OHC145-111930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 201 PM EDT TUE MAY 11 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SCIOTO COUNTY IN OHIO * UNTIL 330 PM EDT * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN SCIOTO COUNTY NEAR LUCASVILLE. UP TO 3 INCHES OF RAIN HAD FALLEN SINCE 1 PM...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THROUGH 3 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. LAT...LON 3895 8277 3879 8279 3878 8324 3896 8319 $$
2 follow-up statements
000 WGUS71 KILN 111835 FFSILN OHC145-111930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT TUE MAY 11 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SCIOTO COUNTY UNTIL 330 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LUCASVILLE... ROSEMOUNT... * SOME STREAMS AFFECTED INCLUDE... DEVERS RUN... SWEENY RUN... DUCK RUN... AT 222 PM EDT...THE SCIOTO COUNTY SHERIFF REPORTED NUMEROUS FLOODED ROADS AND RESIDENTS IN THE WESTERN PART OF THE COUNTY. SHOWERS AND THUNDERSTORMS HAD DIMINISHED IN INTENSITY AND SHOULD CONTINUE TO WEAKEN. AN ADDITIONAL HALF INCH OF RAINFALL IS POSSIBLE BEFORE THE SHOWERS AND THUNDERSTORMS END. FLOODING WILL CONTINUE FROM RAIN THAT HAS ALREADY OCCURRED. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. $$
000 WGUS71 KILN 111931 FFSILN OHC145-111945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT TUE MAY 11 2004 ...THE FLASH FLOOD WARNING FOR SCIOTO COUNTY IS BEING ALLOWED TO EXPIRE... WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 11, 10:25 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 11, 10:25 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1025 AM EDT TUE MAY 11 2004 .DISCUSSION... SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY ACROSS FAR NORTHERN INDIANA AND OHIO. CLOUDS AND PRECIPITATION ASSOCIATED WITH THIS HAVE BEEN REMAINING NORTH OF THE FORECAST AREA. MEANWHILE AREA OF MID CLOUDS HAS BEEN APPROACHING FROM THE SOUTHWEST. SOME SHOWERS HAVE DEVELOPED THERE AND HAVE EVEN SEEN A FEW THUNDERSTORMS IN SOUTHERN INDIANA. APPEARS THAT EVERYTHING WILL BE LIFTING NORTH THROUGH THE DAY. SO DO NOT EXPECT FRONT TO BE A FACTOR. BUT AREA OF CLOUDS SHOULD MOVE INTO THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS AS ATMOSPHERE CONTINUES TO DESTABILIZE. EXPECT STORMS TO BE OF THE PULSE VARIETY WITH HEAVY RAIN AND GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH QUICKLY IN THE EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, May 11, 4:21 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 421 AM EDT TUE MAY 11 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111100- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 421 AM EDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 11, 8:45 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 AM EDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 E NAPOLEON 39.21N 85.23W
05/10/2004 0.50 INCH RIPLEY IN LAW ENFORCEMENT
0605 PM TSTM WND GST HILLIARD 40.04N 83.14W
05/10/2004 61 MPH FRANKLIN OH TRAINED SPOTTER
&&
ENDThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 46 min |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.